Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


non response after rapid response.
Mar 23, 2007

My partner has HIV/HepC type 1. In addition to HAART, he was started on Pegasys and Ribavirin 1200mg Daily. Imagine how pleased we were when he showed a rapid response and became undetectable in 4 weeks. Now imagine our dissapointment when 6 months later Hepatitis C virus was detected again. (HIV remains undetectable). He has now discontinued Pegasys and Ribavirin as recommended by his doc as it was clearly not working. The plan is to wait until new treatments become available ( He was told that "his liver is in good shape,"). I suppose that that is all that can be recommended at this time? One thing that was a bit unusual is that he took Pegasys and 1200mg Ribavirin like it was water! No side effects at all. His doctor was shocked that he continued to work, work-out etc. with virtually no impact. Is it possible that for him the dosages were inadequate for the appropriate bodily response? Thanks in advance for your reply.

Response from Dr. McGovern

I am also quite surprised that after a rapid viral load response his viral load returned.

Since his liver is in "good shape" I would favor simply waiting for additional therapies at this point since retreatment would most likely lead to similar outcomes.

In the meantime, be certain that he is immune to hepatitis A and B and keep alcohol consumption to a minimum.

Best of luck.



Previous
Hep B surface antibody range after vaccine
Next
Can Acute hepa b be totally cleared?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement